Texas, 2007

Damaging Wind in Texas, June 19, 2007

June 19, 2007 · NWS MAF · 1 event in 1 county or zone

The Automated Surface Observing System at Guadalupe Pass (KGDP) recorded several wind gusts to 67 mph. No damage was reported.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MAF wrote it up.

The Automated Surface Observing System at Guadalupe Pass (KGDP) recorded several wind gusts to 67 mph. No damage was reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 19, 1:14 PM CST, 5 hours 21 minutes earlier.

Area forecast discussion, Jun 19, 1:14 PM CST, 5 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
214 PM CDT TUE JUN 19 2007

.DISCUSSION...
A PLUME OF MID AND UPPER LEVEL MOISTURE CAN BE SEEN MOVING ACROSS
SOUTHEASTERN NEW MEXICO AND WEST TEXAS ON THE CURRENT WATER VAPOR
IMAGERY.  AN UPPER LEVEL RIDGE IS IN PLACE OVER WEST TEXAS AND NEW
MEXICO.  A BOUNDARY STRETCHED ACROSS THE NORTHEAST TEXAS PANHANDLE
AND SOUTHWEST OKLAHOMA IS PROGGED TO MOVE SOUTHWESTWARD WITH OUTFLOW
FROM CONVECTION THIS AFTERNOON AND EVENING.  THE NAM IS THE QUICKEST
WITH THIS BOUNDARY...THE GFS THE SLOWEST...WITH THE RUC FALLING
RIGHT IN BETWEEN.  AM LEANING TOWARDS RUC TIMING FOR THE BOUNDARY AT
THIS TIME.  ALL THREE DEVELOP THUNDERSTORMS OVER OUR AREA AT VARYING
TIMES.  HOWEVER...ALL ALSO HAVE PRECIPITATION DEVELOPING ALONG THE
BOUNDARY IN THE TEXAS PANHANDLE AND OKLAHOMA BY 18Z.  THIS HAS YET
TO OCCUR.  SO HAVE LEFT POPS IN THE ISOLATED TO SLIGHT CHANCE
CATEGORY FOR TONIGHT MAINLY OVER SOUTHEASTERN NEW MEXICO AND THE
NORTHERN ZONES.  ANY STORMS THAT DO DEVELOP HAVE THE POTENTIAL TO
BECOME SEVERE WITH LOCALLY HEAVY RAINFALL AND DAMAGING WINDS THE
GREATEST THREATS.

MUCH OF THE WEATHER ACROSS THE AREA OVER THE NEXT 48 HOURS WILL
DEPEND ON THE DEVELOPMENT OF AN MCS OVER THE SOUTHERN PLAINS...AND
THE SUBSEQUENT PROGRESS OF THE RESULTANT OUTFLOW/FRONTAL BOUNDARY.
BOTH THE NAM AND GFS DROP A CONVECTIVELY ENHANCED BOUNDARY INTO THE
CWA EITHER THIS EVENING /NAM/ OR OVERNIGHT /GFS/.  THE NAM IS MUCH
MORE AGGRESSIVE WITH CONVECTION OVER THE SOUTHERN PLAINS AND THE MAF
CWA TONIGHT AND WEDNESDAY FROM THIS BOUNDARY...WHILE THE GFS DOES
PRETTY MUCH THE SAME THING JUST LATER WITH MUCH LESS PRECIPITATION.
IT APPEARS THAT BY WEEK/S END WE WILL STILL HAVE NEAR TO ABOVE
NORMAL TEMPERATURES...MAINLY DRY WEATHER REGARDLESS OF THE NEAR
TERM.  THEREFORE...WILL ONLY ADJUST TEMPERATURES A LITTLE DAYS 4
THROUGH 7...AND THE SAME WITH POPS.  THIS AS WE WILL REMAIN UNDER
NORTHEAST FLOW ALOFT ON THE EASTERN FRINGE OF THE UPPER RIDGE DURING
THIS TIME FRAME.

SO WHAT TO DO WITH DAYS 2 AND 3.  IT APPEARS CONVECTION...AND ANY
RESULTANT OUTFLOW BOUNDARY...WILL ENTER THE CWA LATER THAN SOONER.
THEREFORE...WILL TEND TOWARD THE SLOWER/LESS AGGRESSIVE GFS...WHICH
CONSTITUTES RAISING POPS A LITTLE WEDNESDAY AND WEDNESDAY NIGHT OVER
THE NORTH AND NORTHEAST CWA.  THE SURFACE TROUGH LOOKS TO BE FURTHER
WEST BY THEN AND THE POPS WE ALREADY HAVE GOING OVER THE WESTERN
FRINGE OF THE CWA APPEAR SUFFICIENT.  A FEW SEVERE STORMS WILL BE
POSSIBLE TOO...ESPECIALLY IF ANY BOUNDARY RETAINS IT/S IDENTITY MORE
SO THAN THE GFS IS INDICATING...AND THE WEAKNESS ON THE SOUTHERN
EXTENT OF THE UPPER RIDGE OVER THE REGION OCCURS AS CURRENT MODELS
INDICATE.  THE MAIN THREAT WILL BE DAMAGING WINDS AND LOCALLY HEAVY
RAINFALL OVER THE NORTH AND NORTHEAST ZONES WEDNESDAY AND WEDNESDAY
NIGHT...WHILE DAMAGING WINDS DUE TO A DRY SUBCLOUD LAYER WILL
PREVAIL OUT WEST.  WILL MENTION IN THE HWO ONLY SINCE COVERAGE AT
THIS TIME IS NOT EXPECTED TO BE THAT GREAT.

WILL LEAVE THE REST OF ISOLATED POPS GOING OVER THE WEST THEREAFTER
AS MOIST UPSLOPE FLOW MAY BE ENOUGH FOR WIDELY SCATTERED STORMS
DURING THE AFTERNOON/EVENING.  TEMPERATURES WILL BE AT OR ABOVE
NORMALS BUT GOING FORECAST ALREADY HAS THIS WELL IN HAND.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              72  94  69  96  /  10  10  10  10
CARLSBAD NM                66  97  68  99  /  20  10  10  10
DRYDEN TX                  73  95  71  95  /  10  10  10  10
FORT STOCKTON TX           74  97  70  95  /  10  10  10  10
GUADALUPE PASS TX          69  93  67  94  /  20  10  10  10
HOBBS NM                   66  97  66  98  /  20  10  10  10
MARFA TX                   58  89  58  92  /  20  10  10  10
MIDLAND INTL AIRPORT TX    71  94  69  96  /  10  10  10  10
ODESSA TX                  73  95  69  97  /  10  10  10  10
WINK TX                    73 104  73 105  /  10  10  10  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

74/67
Hazardous weather outlook, Jun 19, 1:09 PM CST, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
209 PM CDT TUE JUN 19 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-201915-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
209 PM CDT TUE JUN 19 2007 /109 PM MDT TUE JUN 19 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

FEW IF ANY THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND INTO
THE EVENING HOURS. ANY THUNDERSTORMS THAT DO MANAGE TO DEVELOP
WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN AND ISOLATED
DAMAGING WIND GUSTS. THOUGH THE LIKELIHOOD OF THUNDERSTORMS IS LOW
AREA WIDE... DEVELOPMENT IS MOST LIKELY IN THE MOUNTAINS AND
ADJACENT PLAINS OF SOUTHEAST NEW MEXICO AND WEST TEXAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE
WEDNESDAY AND WEDNESDAY NIGHT OVER THE WESTERN LOW ROLLING PLAINS...
NORTHERN PERMIAN BASIN...SOUTHEASTERN NEW MEXICO PLAINS...GUADALUPE
AND DAVIS MOUNTAINS AND MARFA PLATEAU.  ALTHOUGH WIDESPREAD SEVERE
STORMS ARE NOT EXPECTED...A COUPLE OF THESE STORMS COULD PRODUCE
DAMAGING WINDS.  LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE...BUT
MAINLY FROM THE SOUTHEASTERN NEW MEXICO PLAINS AND EASTWARD.

ON THURSDAY THROUGH SATURDAY...ISOLATED NON SEVERE THUNDERSTORMS
WILL BE POSSIBLE FROM THE GUADALUPE MOUNTAINS...SOUTHWARD THROUGH
THE VAN HORN AREA...MARFA PLATEAU...DAVIS MOUNTAINS AND BIG BEND
REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The radar

The El Paso radar (KEPZ), 179 km away, was scanning. The volume nearest the first event began at 00:37 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Culberson

When
June 19, 6:35 PM CST to 6:41 PM CST
Where
Culberson County, (Gdp)guadalupe Pass
Measured
58 kt (67 mph) measured gust
Reported by
ASOS
Coordinates
31.800, -104.800

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 40084.